Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Sinking feeling in stomach causing weakness along hands and feet, lip numbness. What could this be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1973
Answered : 702 Questions
I get this sinking feeling in my stomach, when this happens my wrists and hands get extremely weak along with both feet...what could this be.. And my lips feel slightly numb..
Posted Fri, 7 Jun 2013 in Medicines and Side Effects
Answered by Dr. S. Jegadeesan 12 hours later
Hello Madam,
Thanks for your enquiry,
From the way you have explained the complaints I think there is a problem in the vagal nerve. This is merely my assumption.
The vagus nerve otherwise called as 10th cranial nerve.
It is one of the largest nerve systems in the body. It inter mingle with other nerves also.
It originates from the brain stem and descends down to neck, thorax, and abdomen.
It is a mixture of motor and sensory nerve supplying mainly the lung and stomach..
It may under act or overreact to the stimuli it receives it.
When it is not functioning properly, you may feel the discomfort you are feeling in the stomach as well you feel weak in using upper or lower limbs. This pain may also be coupled by muscle cramps when you move or perform actions such as picking up objects Its mode of action is very difficult to assess
Nausea, heartburn, stomach pains, spasms in the stomach, weight loss, difficulty in swallowing and numbness in the lips may be associated with this. BP and Pulse monitoring is also important
As it supplies vast area, it has to be assessed by a complete clinical examination.
Have a complete examination and there are treatments available to stimulate it
Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor